Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 473, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2008, 10:45 PM CDT for 5 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 10:45 PM CDT (03:45 UTC)
- Expired
- Jul 8, 2008, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE JUL 8 2008 .DISCUSSION... WARM ADVECTION SHOWERS IMPACTED THE CWA TODAY IN RESPONSE TO AN INCREASE IN GULF MOISTURE SPREADING AROUND THE SUMMERTIME HIGH. ADDITIONAL CONVECTION IS EXPECTED THIS AFTERNOON...PARTICULARLY IN AREAS THAT EXPERIENCES CLOUD BREAKS. A LARGER CLUSTER OF THUNDERSTORMS HAS DEVELOPED OVER EASTERN KANSAS. THIS FEATURE CONTINUES TO EXPAND WITH TIME AS IT TRACKS INTO WEST CENTRAL MISSOURI. THE ENVIRONMENT OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WAS BEGINNING TO DESTABILIZE...AND MAY BECOME AN AREA FOR ADDITIONAL STORM DEVELOPMENT...AS OUTFLOW FROM THE KANSAS STORM CLUSTER INTERACTS WITH THIS ENVIRONMENT. SHORT TERM (TONIGHT - THURSDAY NIGHT)... FOR THE SHORT TERM PERIODS...COLLABORATION EFFORTS WITH HPC AND SURROUNDING OFFICES SUGGESTED THAT THE WRF AND ECMWF SOLUTIONS WOULD HAVE BETTER CHANCES OF VERIFYING. THE GFS WAS THE OUTLIER AS CONVECTIVE FEEDBACK ISSUES CONTINUES TO CREATE FALSE QPF OUTPUT. THE GFS INITIALIZED THE ONGOING PRECIPITATION POORLY...WHILE THE WRF WAS MUCH CLOSER TO REALITY. A RUN TOTAL OF THE WRF FROM TONIGHT THROUGH THURSDAY AFTERNOON...SUGGESTED AN AXIS OF FOUR TO FIVE INCHES FROM NEAR PITTSBURG KANSAS TO WINONA MISSOURI. HEAVY RAIN WILL OCCUR IN RESPONSE TO A SLOW MOVING FRONTAL SYSTEM INTERACTING WITH AN AIRMASS LOADED IN MOISTURE CONTENT OVER THE NEXT COUPLE OF DAYS. CONVERGENCE ALONG THE FRONT BECOMES MAXIMIZED TONIGHT AS A SUBTLE LOW LEVEL JET DEVELOPS SOUTH OF THE FRONT...CONVERGING INTO NORTHERLY LOW LEVEL TRAJECTORIES NORTH OF THE FRONT. THIS CONVERGENCE LINGERS INTO WEDNESDAYS DAYTIME PERIOD...AND I WOULD SUSPECT THAT OVERNIGHT CONVECTIVE CLUSTERS ALONG THE FRONT WILL CONTINUE INTO MOST OF WEDNESDAYS PERIOD. PERHAPS THE MOST DANGEROUS ASPECT TO THIS SYNOPTIC SETUP WILL BE TRAINING CONVECTION THAT COULD CREATE SEVERAL INCHES OF RAIN OVER ANY PARTICULAR LOCATION...JUST DEPENDING ON WHERE THE BEST AXIS OF CONVERGENCE SETS UP. UPPER LEVEL FLOW PARALLEL TO THE FRONT WILL CAUSE THE FRONT TO BECOME QUASI-STATIONARY OVER THE CWA. MEANWHILE MOISTURE CONTINUES TO STREAM INTO FRONTAL LOCATION NOT ONLY FROM THE WESTERN GULF...BUT WATER VAPOR SUGGESTS THAT THERE IS A SUB-TROPICAL FETCH. WITH THIS SAID...WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. I ALSO EXPANDED THE WATCH TO INCLUDE THE ENTIRE CWA. MOIST ANTECEDENT CONDITIONS ALONG WITH A HIGH WATER TABLE WILL ALLOW FOR A QUICK ONSET OF FLASH FLOODING. LONG TERM (FRIDAY - MONDAY)... MEDIUM RANGE MODELS SUGGESTS THAT THE INTENSITY OF THE SUMMERTIME HIGH REMAINS MODEST OVER THE FAR SOUTHERN PLAINS THROUGH THE LONG TERM PERIODS. EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL BE POSITIONED WITHIN THE SOUTHERN BELT OF WESTERLIES THROUGH THE WEEKEND AND EARLY NEXT WEEK. TYPICAL JULY TEMPERATURES ARE LIKELY WITH HIGHS IN THE UPPER 80S AND LOW 90S. MOISTURE LEVELS WILL TAKE ON MORE OF A TROPICAL STRUCTURE...LEADING TO RAIN CHANCES ON A DAILY BASIS. THE SUMMERTIME AFTERNOON PULSE THUNDERSTORM SEASON LOOKS TO BE UNDERWAY AS MODELS SHOW PWATS CONSISTENTLY RANGING FROM 1.6 TO 1.8 INCHES. MEANWHILE...MODELS ALSO INDICATE THE POSSIBILITY OF A COUPLE OF SUBTLE SHORTWAVES MIGRATING THROUGH THE WESTERLY ZONED OUT FLOW. AS A RESULT...I WILL KEEP LOW END RAIN CHANCES WITHIN THE EXTENDED PERIODS. SEVERE WEATHER CAN NOT BE RULED OUT AS WELL...ESPECIALLY IF AN OVERNIGHT MCS APPROACHES FROM THE WEST. DOWNBURST POTENTIAL WITH AFTERNOON PULSERS WILL EXISTS GIVEN THE DEEPER MOISTURE TRANSPORTING IN FROM THE GULF. CRAMER && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...SCATTERED SHOWERS HAVE MOVED EAST OF THE TAF SITES FOR THE MOST PART...FOR NOW. ANOTHER CLUSTER OF THUNDERSTORMS IS ALSO PASSING NORTH OF KJLN ACROSS EASTERN KS. CLOUDS HAVE SUPPRESSED INSTABILITY...BUT BELIEVE WE COULD SEE SOME SCATTERED REDEVELOPMENT WITH SFC TEMPERATURES AND INSTABILITY RECOVERING SOMEWHAT DURING THE MID/LATE AFTERNOON HOURS. THE BETTER CHANCE FOR SHOWER AND THUNDERSTORMS WILL BE TONIGHT AS AN ORGANIZED CLUSTER OF STORMS MOVES ESE-SE INTO THE AREA. FOR NOW...HAVE JUST MVFR CONDITIONS AS THE PREDOMINATE WORST CONDITIONS FOR TONIGHT...BUT COULD SEE SOME LOWER IFR CEILINGS...ESPECIALLY IN THE WAKE OF HEAVIER CONVECTION AS THE BOUNDARY LAYER MOISTENS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. KS...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. &&
Hazardous weather outlook, Jul 8, 8:42 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 842 PM CDT TUE JUL 8 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 842 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING FROM SOUTHEAST KANSAS INTO THE MISSOURI OZARKS. A FEW SEVERE STORMS WITH DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE FROM EXTREME SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI MAINLY WEST OF A LINE FROM NEOSHO TO HERMITAGE. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. HEADING INTO THE OVERNIGHT HOURS...ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN KANSAS AND SOUTHERN MISSOURI. THERE ARE INDICATIONS THAT TRAINING CONVECTION ALONG A SLOW MOVING FRONTAL SYSTEM WILL CREATE FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THE WEEK AS THE PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE REGION. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK AS THE AIRMASS OVER THE AREA REMAINS MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 8, 7:31 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 5 NW CAMDENTON 38.06N 92.81W
07/08/2008 CAMDEN MO FIRE DEPT/RESCUE
TREES DOWN. REPORTED BY MISSOURI WATER PATROL.
&&
AFLocal storm report, Jul 8, 8:16 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST WEST MINERAL 37.28N 94.92W
07/08/2008 E70 MPH CHEROKEE KS TRAINED SPOTTER
&&
KARDELLLocal storm report, Jul 8, 8:23 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 3 NNW VIENNA 38.23N 91.97W
07/08/2008 MARIES MO LAW ENFORCEMENT
TREE DOWN ACROSS AA HIGHWAY
&&
KARDELLSpecial weather statement, Jul 8, 9:14 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 PM CDT TUE JUL 8 2008 MOZ088-093-090315- JASPER MO-NEWTON MO- 914 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR NEWTON AND SOUTHERN JASPER COUNTIES UNTIL 1015 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL JOPLIN TO 6 MILES SOUTH OF SAGINAW TO 6 MILES SOUTH OF SENECA...OR ALONG A LINE EXTENDING FROM JOPLIN TO 8 MILES NORTHWEST OF NEOSHO TO 15 MILES SOUTHWEST OF NEOSHO...MOVING EAST AT 29 MPH. THESE STORMS WILL BE NEAR... DIAMOND BY 930 PM CDT. NEOSHO BY 935 PM CDT. GRANBY BY 945 PM CDT. SARCOXIE BY 955 PM CDT. THE TOWNS OF ATLAS...FIDELITY...REEDS...STELLA...RITCHEY...STARK CITY AND NEWTONIA ARE IN THE PATH OF THESE STORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
Special weather statement, Jul 8, 9:15 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 PM CDT TUE JUL 8 2008 MOZ078-089-090315- DADE MO-CEDAR MO- 915 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR DADE AND SOUTHERN CEDAR COUNTIES UNTIL 1015 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO GOLDEN CITY TO CARTHAGE...OR ALONG A LINE EXTENDING FROM LAMAR TO 12 MILES SOUTHEAST OF LAMAR TO CARTHAGE...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... LOCKWOOD BY 925 PM CDT. GREENFIELD BY 930 PM CDT. STOCKTON LAKE BY 940 PM CDT. EVERTON BY 945 PM CDT. THE TOWNS OF CEDARVILLE...SYLVANIA...MEINERT...JERICO SPRINGS...SOUTH GREENFIELD...PENNSBORO...NEOLA...ARCOLA...UMBER VIEW HEIGHTS AND DADEVILLE ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
Special weather statement, Jul 8, 10:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 PM CDT TUE JUL 8 2008 MOZ057-069-090415- CAMDEN MO-MILLER MO- 1022 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN AND MILLER COUNTIES UNTIL 1115 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VILLAGE OF FOUR SEASONS TO MACKS CREEK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF OSAGE BEACH TO 10 MILES SOUTHWEST OF CAMDENTON...MOVING EAST AT 32 MPH. THESE STORMS WILL BE NEAR... LAKELAND...OSAGE BEACH AND CAMDENTON BY 1030 PM CDT. THE TOWNS OF BAGNELL...LINN CREEK...KAISER...FREEDOM... DECATURVILLE...TUSCUMBIA...MONTREAL...ULMAN...BRUMLEY AND WET GLAIZE ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:35 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 57 min |
| Jul 8, 11:26 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 64 min |
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 70 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.